Format

Send to

Choose Destination
See comment in PubMed Commons below
Intern Med. 2013;52(21):2447-51.

Insulin autoimmune syndrome caused by an adhesive skin patch containing loxoprofen-sodium.

Author information

1
Department of Endocrinology and Metabolism, Komatsu Municipal Hospital, Japan.

Abstract

A 62-year-old woman complained of repeated hypoglycemic events. A 75 g oral glucose tolerance test (75 gOGTT) showed a marked increase in the plasma insulin level and impaired glucose tolerance. The patient exhibited a high titer of plasma anti-insulin autoantibodies. Her diagnosis was insulin autoimmune syndrome (IAS). Following the cessation of loxoprofen-sodium (LOXs), she experienced no further hypoglycemic episodes. However, the hypoglycemic attacks recurred following the accidental readministration of LOXs in an adhesive skin patch. Considering the changes in the titer of anti-insulin autoantibodies, the repeated 75 gOGTT and the repeated Scatchard analysis, we determined LOXs to be the cause of the IAS and evaluated the characteristics of the autoantibodies.

PMID:
24190150
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center